Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS Jackson, MS

March 2, 2012Issaquena County, Washington County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 4:07 PM CST for Issaquena County, Washington County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 4:07 PM CST (22:07 UTC)
Expired
Mar 2, 2012, 5:00 PM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 4:17 PM CSTTSTM WND DMG4 Nw Oak Grove, LATREES DOWN ACROSS JANESVILLE AND BROWNS ROADS
Mar 2, 4:17 PM CSTHAIL 13 Nw Oak Grove, LA
Mar 2, 4:20 PM CSTTSTM WND DMG3 N Oak Grove, LAPROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR DESTROYED.
Mar 2, 4:20 PM CSTHAIL 1.753 N Oak Grove, LAHAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:47 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS54 KJAN 022207
SVRJAN
ARC017-LAC035-123-MSC055-151-022300-
/O.NEW.KJAN.SV.W.0074.120302T2207Z-120302T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 500 PM CST

* AT 407 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 14 MILES WEST OF OAK GROVE MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE BY 420 PM CST...
  MILLIKIN AND SHELBURN BY 430 PM CST...
  GASSOWAY AND EUDORA BY 435 PM CST...
  GLEN ALLAN BY 450 PM CST...
  GRACE BY 455 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3285 9157 3288 9154 3289 9150 3294 9148
      3298 9144 3299 9145 3300 9144 3301 9146
      3306 9146 3328 9092 3310 9088 3309 9091
      3294 9092 3278 9160
TIME...MOT...LOC 2207Z 252DEG 41KT 3290 9156

$$

DHB
3 follow-up statements
947 
WWUS54 KJAN 022221
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST FRI MAR 2 2012

ARC017-LAC035-123-MSC055-151-022300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-120302T2300Z/
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
421 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND SOUTHERN
CHICOT COUNTIES...AND NORTHERN WEST CARROLL AND NORTHERN EAST CARROLL
PARISHES...

AT 421 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAK
GROVE MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLIKIN AND SHELBURN BY 430 PM CST...
  GASSOWAY AND EUDORA BY 435 PM CST...
  GLEN ALLAN BY 445 PM CST...
  GRACE BY 450 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3285 9157 3288 9154 3289 9150 3294 9148
      3298 9144 3299 9145 3300 9144 3301 9146
      3306 9146 3328 9092 3310 9088 3309 9091
      3294 9092 3278 9160
TIME...MOT...LOC 2221Z 255DEG 44KT 3292 9138

$$

DHB
873 
WWUS54 KJAN 022231
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST FRI MAR 2 2012

ARC017-LAC035-123-MSC055-151-022300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-120302T2300Z/
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
431 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN
CHICOT COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHERN EAST
CARROLL PARISHES...

AT 431 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
MILLIKIN MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ALLAN BY 445 PM CST...
  GRACE BY 450 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3307 9138 3328 9092 3310 9088 3309 9091
      3294 9092 3284 9138
TIME...MOT...LOC 2231Z 255DEG 44KT 3295 9124

$$

DHB
474 
WWUS54 KJAN 022243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST FRI MAR 2 2012

ARC017-LAC123-022253-
/O.CAN.KJAN.SV.W.0074.000000T0000Z-120302T2300Z/
CHICOT AR-WEST CARROLL LA-
443 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICOT COUNTY...
AND NORTHEASTERN WEST CARROLL PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3288 9131 3294 9131 3296 9127 3300 9127
      3300 9117 3304 9112 3306 9112 3311 9120
      3313 9120 3315 9117 3313 9115 3313 9109
      3321 9108 3328 9092 3310 9088 3309 9091
      3294 9093 3285 9134
TIME...MOT...LOC 2243Z 254DEG 40KT 3297 9111

$$

LAC035-MSC055-151-022300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-120302T2300Z/
WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-
443 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN ISSAQUENA AND SOUTHWESTERN WASHINGTON COUNTIES...AND
NORTHERN EAST CARROLL PARISH...

AT 443 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR MILLIKIN MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ALLAN BY 450 PM CST...
  GRACE BY 455 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3288 9131 3294 9131 3296 9127 3300 9127
      3300 9117 3304 9112 3306 9112 3311 9120
      3313 9120 3315 9117 3313 9115 3313 9109
      3321 9108 3328 9092 3310 9088 3309 9091
      3294 9093 3285 9134
TIME...MOT...LOC 2243Z 254DEG 40KT 3297 9111

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:19 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 2, 3:19 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI MAR 2 2012

...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...

.DISCUSSION...
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.

FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/

LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.

THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/

&&

.AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF
I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT
AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO
PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY
MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA
WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE
QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35
OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT
WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT
PASSES. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       48  60  36  66 /  87  34   6   0
MERIDIAN      50  60  33  65 /  98  40  10   0
VICKSBURG     46  60  35  69 /  73  27   3   0
HATTIESBURG   58  60  36  69 /  80  54  10   0
NATCHEZ       49  59  38  68 /  77  36   3   0
GREENVILLE    41  58  38  65 /  40  14   3   0
GREENWOOD     41  59  36  65 /  58  17   5   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

AEG/DL/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI MAR 2 2012

LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS
EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS
CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO
80 MPH...AND TORNADOES.

SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON...
PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE
STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING
IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF
TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL
EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL
LIKELY OCCUR BETWEEN 4 AND 9 PM.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-MSZ018-019-025-034-035-031800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE
STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF
ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING
AS A COLD FRONT PASSES THROUGH THE AREA.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF
25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

MSZ062>066-072>074-031800-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO
70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE
AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE
NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A
COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Mar 2, 3:21 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             WINTERVILLE             33.50N 91.06W
03/02/2012  E1.00 INCH       WASHINGTON         MS   PARK/FOREST SRVC

0244 PM     TSTM WND DMG     3 N CROSSETT            33.17N 91.97W
03/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            FEW TREES AND A LIGHT POLE BLOWN DOWN

0244 PM     HAIL             3 E MONTROSE            33.30N 91.45W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

0245 PM     HAIL             3 N CRAWFORD            33.35N 88.62W
03/02/2012  E1.75 INCH       LOWNDES            MS   BROADCAST MEDIA

0248 PM     HAIL             5 ESE ARTESIA           33.39N 88.56W
03/02/2012  E2.75 INCH       LOWNDES            MS   TRAINED SPOTTER

            TENNIS BALL TO BASEBALL SIZED HAIL

0252 PM     HAIL             2 N LAKE VILLAGE        33.35N 91.28W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            STRONG WINDS ALSO REPORTED. ALONG HIGHWAY 82 N OF LAKE
            VILLAGE.

0302 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
03/02/2012  M1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN LAKE VILLAGE ALONG
            HIGHWAY 82

0307 PM     HAIL             NEW HOPE                33.45N 88.32W
03/02/2012  E1.00 INCH       LOWNDES            MS   EMERGENCY MNGR

&&

ALLEN
Local storm report, Mar 2, 3:41 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     7 SSE COLUMBUS          33.41N 88.36W
03/02/2012                   LOWNDES            MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN ACROSS NASHVILLE FERRY AND OLD
            YORKVILLE ROADS

&&

GERARD
Local storm report, Mar 2, 3:49 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
03/02/2012                   CHICOT             AR   EMERGENCY MNGR

            POWERLINES DOWN

&&

GERARD
Special weather statement, Mar 2, 3:54 PM CST, 13 minutes before
MSZ034-022225-
WASHINGTON MS-
354 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF GLEN ALLAN AT 354 PM
CST...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN SOUTHERN WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3327 9076 3327 9073 3323 9074 3320 9068
      3317 9068 3309 9087 3310 9091 3307 9092
      3302 9104 3313 9111 3315 9108 3321 9108
      3338 9077
TIME...MOT...LOC 2154Z 240DEG 35KT 3314 9100

DHB
Local storm report, Mar 2, 3:58 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 N INVERNESS           33.40N 90.59W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            THREE POWER POLES BLOWN DOWN

&&

GERARD
Local storm report, Mar 2, 4:02 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             1 S GRENADA             33.76N 89.81W
03/02/2012  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL SOUTH OF GRENADA

&&

ALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:18 AM CSTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more13 hr
Mar 2, 12:52 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 2, 1:27 PM CSTSpecial Weather StatementJANClay33 min
Mar 2, 1:30 PM CSTSpecial Weather StatementJANGrenada30 min
Mar 2, 1:42 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 2, 1:56 PM CSTSevere Thunderstorm WarningJANGrenada, Montgomery33 min
Mar 2, 2:06 PM CSTSevere Thunderstorm WarningJANOktibbeha39 min
Mar 2, 2:29 PM CSTSevere Thunderstorm WarningJANBolivar, Washington61 min
Mar 2, 2:33 PM CSTSevere Thunderstorm WarningJANClay, Lowndes41 min
Mar 2, 2:44 PM CSTSevere Thunderstorm WarningJANLowndes31 min
Mar 2, 2:56 PM CSTTornado WarningJANLowndes18 min
Mar 2, 3:05 PM CSTSpecial Weather StatementJANSunflower30 min
Mar 2, 3:25 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery65 min
Mar 2, 3:36 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower, Washington42 min
Mar 2, 3:54 PM CSTSpecial Weather StatementJANWashington31 min
Mar 2, 4:14 PM CSTSpecial Weather StatementJANMarion31 min
Mar 2, 4:20 PM CSTSpecial Weather StatementJANLawrence30 min
Mar 2, 4:21 PM CSTSpecial Weather StatementJANJasper, Lauderdale44 min
Mar 2, 4:32 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower58 min
Mar 2, 4:41 PM CSTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster34 min
Mar 2, 4:55 PM CSTSpecial Weather StatementJANJones30 min
Mar 2, 5:02 PM CSTSevere Thunderstorm WarningJANCovington, Jones44 min
Mar 2, 5:10 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington35 min
Mar 2, 5:11 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis34 min
Mar 2, 5:12 PM CSTSevere Thunderstorm WarningJANClay, Webster33 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery41 min
Mar 2, 5:22 PM CSTTornado WarningJANCovington23 min
Mar 2, 5:38 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys67 min
Mar 2, 5:43 PM CSTTornado WarningJANMarion27 min
Mar 2, 5:58 PM CSTSevere Thunderstorm WarningJANClay, Webster47 min
Mar 2, 2:18 PM CSTSevere Thunderstorm WarningJANMorehouse72 min
Mar 2, 3:17 PM CSTSevere Thunderstorm WarningJANWest Carroll43 min
Mar 2, 3:33 PM CSTSevere Thunderstorm WarningJANMorehouse42 min
Mar 2, 5:26 PM CSTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll49 min
Mar 2, 5:32 PM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland43 min
Mar 2, 1:17 PM CSTSpecial Weather StatementJANAshley43 min
Mar 2, 1:41 PM CSTSpecial Weather StatementJANAshley29 min
Mar 2, 2:09 PM CSTSevere Thunderstorm WarningJANAshley, Chicot66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.